Numéro
J. Phys. I France
Volume 5, Numéro 12, December 1995
Page(s) 1563 - 1571
DOI https://doi.org/10.1051/jp1:1995217
DOI: 10.1051/jp1:1995217
J. Phys. I France 5 (1995) 1563-1571

The Persistence Length in a Random Surface Model

John H. Ipsen1 and Claus Jeppesen2

1  Department of Physical Chemistry, The Technical University of Denmark, DK-2800 Lyngby, Denmark
2  Materials Research Laboratory, University of California. Santa Barbara, CA 93106, USA


(Received 9 June 1995, revised 28 August 1995, accepted 5 September 1995)

Abstract
Randomly triangulated, self-avoiding surfaces with topology of a sphere have been studied by use of Monte Carlo simulation techniques. Flexible surfaces with small bending elasticity moduli $\kappa$ are considered. Analysis of surface characteristics like volume, enthalpy and radius of gyration support that self-avoiding, fluid surfaces display properties of branched polymers at length scales larger than some persistence length $\xi_{\rm p}(\kappa)$. The simulation data can be rationalized in terms of simple phenomenological scaling relations and mean-field theory. Estimates of $\xi_{\rm p}(\kappa)$ up to a multiplicative factor are given.



© Les Editions de Physique 1995

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.